×

zbMATH — the first resource for mathematics

Solvability of a class of elastic beam equations with strong Carathéodory nonlinearity. (English) Zbl 1249.34064
Summary: We study the existence of a solution to the nonlinear fourth-order elastic beam equation \[ u^{(4)}(t)=f(t,u(t),u'(t),u''(t),u'''(t)) \text{ a. e. } t\in [0,1] \] with nonhomogeneous boundary conditions \[ u(0)=a, \;u'(0)=b, \;u(1)=c, \;u''(1)=d, \] where the nonlinear term \(f(t,u_0,u_1,u_2,u_3)\) is a strong Carathéodory function. By constructing suitable height functions of the nonlinear term \(f(t,u_0,u_1,u_2,u_3)\) on bounded sets and applying the Leray-Schauder fixed point theorem, we prove that the equation has a solution provided that the integration of some height function has an appropriate value.

MSC:
34B15 Nonlinear boundary value problems for ordinary differential equations
47N20 Applications of operator theory to differential and integral equations
74K10 Rods (beams, columns, shafts, arches, rings, etc.)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] R.P. Agarwal: On fourth order boundary value problems arising in beam analysis. Differ. Integral Equ. 2 (1989), 91–110. · Zbl 0715.34032
[2] R.P. Agarwal, D. O’Regan, V. Lakshmikantham: Singular (p, n p) focal (n, p) higher order boundary value problems. Nonlinear Anal., Theory Methods Appl. 42 (2000), 215–228. · Zbl 0977.34017
[3] F.H. Clarke: Optimization and Nonsmooth Analysis. John Wiley & Sons, New York, 1983. · Zbl 0582.49001
[4] M.B.M. Elgindi, Z. Guan: On the global solvability of a class of fourth-order nonlinear boundary value problems. Int. J. Math. Math. Sci. 20 (1997), 257–262. · Zbl 0913.34020
[5] C.P. Gupta: Existence and uniqueness theorems for the bending of an elastic beam equation. Appl. Anal. 26 (1988), 289–304. · Zbl 0611.34015
[6] E. Hewitt, K. Stromberg: Real and Abstract Analysis. Springer, Berlin-Heidelberg-New York, 1975.
[7] R. Ma: Existence and uniqueness theorems for some fourth-order nonlinear boundary value problems. Int. J. Math. Math. Sci. 23 (2000), 783–788. · Zbl 0959.34015
[8] D. O’Regan: Singular Dirichlet boundary value problems. I: Superlinear and nonresonant case. Nonlinear Anal., Theory Methods Appl. 29 (1997), 221–245. · Zbl 0884.34028
[9] Q. Yao: A local existence theorem for nonlinear elastic beam equations fixed at left and simply supported at right. J. Nat. Sci. Nanjing Norm. Univ. 8 (2006), 1–4. · Zbl 1127.34308
[10] Q. Yao: Existence of n positive solutions to a singular beam equation rigidly fixed at left and simply supported at right. J. Zhengzhou Univ., Nat. Sci. Ed. 40 (2008), 1–5. · Zbl 1199.34085
[11] Q. Yao: Positive solutions of nonlinear elastic beam equation rigidly fastened on the left and simply supported on the right. Nonlinear Anal., Theory Methods Appl. 69 (2008), 1570–1580. · Zbl 1217.34039
[12] Q. Yao: Solution and positive solution to a class of semilinear third-order two-point boundary value problem. Appl. Math. Lett. 17 (2004), 1171–1175. · Zbl 1061.34012
[13] Q. Yao: Solvability of a fourth-order beam equation with all-order derivatives. Southeast Asian Bull. Math. 32 (2008), 563–571. · Zbl 1174.34365
[14] Q. Yao: Solvability of singular beam equations fixed at left and simply supported at right. J. Lanzhou Univ., Nat. Sci. 44 (2008), 115–118. (In Chinese.) · Zbl 1174.34354
[15] Q. Yao: Successive iteration and positive solution for a discontinuous third-order boundary value problem. Comput. Math. Appl. 53 (2007), 741–749. · Zbl 1149.34316
[16] J. Wang: Solvability of singular nonlinear two-point boundary value problems. Nonlinear Anal., Theory Methods Appl. 24 (1995), 555–561. · Zbl 0876.34017
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.